It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Anxiety Board Index
Board Index > Anxiety | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Cathy and Jeany, Please let me tell you how bad I feel for the pain and suffering that you are going through. I would like to offer my input in hopes that it helps you a bit. I, like the two of you, suffer severe anxiety and panic attacks and are on beta blockers (Bystolic). Your description of what you are going through echoes in how I feel and what I am going through. My doctor put me on beta blockers because of mild hypertension. I regret having taken beta blockers due to its side effects.
Cathy, I am so proud of you for having the strength to get off of the BB. I tried three times to get off of them and failed. I am on my fourth attempt to get off of them and it looks like this could be the one where I succeed. This time, I weaned off of them by cutting my dose in half every two weeks until I was on crumbs. Of course, I did it under my doctor’s supervision. I then took the BB every other day for two weeks. I think that doing it this way is less of a shock on the body/heart. My previous times I weaned off in a shorter time and experienced the same symptoms as you (rapid heartbeat, high blood pressure, severe anxiety) to where I had to take it again to regain some normality. In another post I had read that taking Xanax for panic attacks while coming off of beta blockers improves your chances and it has for me. I try not to take the Xanax but when I am at my worst I take a pill and it calms my anxiety and also lowers my blood pressure.
Jeany, beta blockers are known to help with anxiety but do not have the same effectiveness as an anxiety medication. I know how afraid you are of SSRIs but have you discussed with your doctor the option to add another medication? I know that it can be frightening but sometimes taking one at a very low dose (even crumbs of it) can help your body get used to it without the side effects. Of course, it won’t have the same effect as taking the full dose but sometimes combining two drugs can work best than one at a large dose. One of the benefits of BB is that it also lowers the heart pulse. This can be good because it calms the body down, but it can also be bad because if it lowers it too much it can make you pass out. Beta blockers as a side effect can make you dizzy. They did to me. I also have the worst headaches because of it and am unable to sleep. I will offer some suggestions to you that you may want to consult with your doctor: Some people are able to get the most from their medicine by changing the time of day when they take their medicine. It can make a difference between night and day. Some people are able to sleep more restfully and lessen its side effects if they take it at night where others get the most benefit and feel best when they take it in the morning. Sometimes splitting the medicine in two helps get the most of it. Let’s say you are taking 160mg a day. Splitting the medicine where you take 80mg in the morning and 80mg in the evening may give you better results and in doing so, you are still taking the full dose so you are not putting yourself in peril. Have you given any thought to your diet? Coffee, tea, cola drinks, heavy meals, smoking, and alcohol make anxiety much more severe. If you drink or do any of the aforementioned, maybe you can help yourself by eliminating it from your diet. One more thing, please look into taking Magnesium Citrate (not magnesium oxide). It helps to calm you down, it helps with the pain that you are feeling in the legs, the hot flashes, and will help with some of the chest pains and stomach discomfort that beta blockers cause. If you search posts on magnesium, you will see that it helps in so many ways that it will amaze you. As for social anxiety, you may want to try putting on headphones and listening to your favorite music while going to public places. I read somewhere that the brain will associate the good feeling that you get when you listen to your favorite music and will help normalize or lessen the anxiety. It worked for me years ago when I had a mild case of social anxiety (being at malls, going to the movies, at the park, etc). I would visit when there was not that many people, then after I learned to cope, I visited the same place when it was full of people, and being familiar with the environment, I was able to overcome my anxiety.
Please know that you are not alone and that what you are feeling is felt/suffered by others who are also looking to get better and who hope for one day to be pain free and to be “normal” again. Sorry for the long post by the way.
Hi seekingpeace how long was you on betablockers for and how long have you been withdrawing from them.For what reason are you coming off them is it the same reason as u that they make you feel worse.Is this magnesium to help with shakiness and the menopause i have read so many posts of people taking magesium but there is so many diffferent ones out there its hard to find the right one thats the reason im asking how do you know which one to take.Jeany when you go to the doctors you are going to have to tell him how you feel on these betablockers i know its hard as you feel he wont be happy.Thats what i used to think but my doctor wouldnt listen to me anyway thats why i plucked up the courage to change doctors and luckily this one listened to me he told me the betablocker i take atenolol they dont even perscribe it at their surgery its what works for you and obviously its not working for you.If you feel they are not helping you could you change doctors at all.It really is horrible not knowing what to do ive woke up this morning shaky and felling horrible and scared,i dont know if its perimenopausal or my withdrawl from the tablets it just dosnt seem to be getting any better hope your feeling better today jeany how many milogramme of betablocker are you on
Cathy, in June of this year I began to take beta blockers because my blood pressure was 136/87. My primary doctor prescribed Metoprolol succinate XL (50 mg) my health went downhill from there. I started to get debilitating headaches, dizziness, vertigo, muscle twitches all over the body, especially the legs. I started to lose my memory. For example, I started to forget my relative’s names, the names of items so I would describe it by its function (like trying to describe a watch). My esophagus valve which is affected by BB started to leak acids to my esophagus which gave me chest pains, a cough, tooth aches, and TMJ. This has landed me in the ER three times because I thought that I was having a heart attack. My ears started to get stuffed and I developed a constant ringing in the ears. My vision got worse and worst of all; I started to feel anxiety, panic attacks and depression. It was weird that a medicine that is prescribed for anxiety would give me anxiety. The doctor changed me to Bystolic (5mg) and it got a little better but still suffered from most of the ailments. I started to do tons of research and started to cure myself along with the help of my doctor. I changed my eating habits, no more spicy foods, no citrics, no soft drinks, and started to cook myself so I could control what was added to the food. Something interesting; I noticed that most of the symptoms went away the first time I tried to stop the BB but then on the fourth day I had the worst panic attacks and my blood pressure and heart rate went through the roof. I had to take the BB again. Now that I have stopped taking the beta blockers my memory is coming back, and the eye doctor has fixed my eye. I still feel vertigo and dizziness but not so much or that often. The twitching has stopped for the most part except when I get anxiety or a panic attack. The anxiety, panic attacks and depression are still affecting me a lot to where my upper lip starts to shake uncontrollably when a panic attack is coming. I am currently not taking any anxiety medicine except for .25mg of Xanax which I take when I am at my worst. So far I’ve only taken four pills in six months. My doctor prescribed Amlodipine to help me cope with getting off of the beta blockers but even a quarter of a 5mg pill will give me the worst anxiety and I feel like I want to jump out of my skin, so I stopped taking it after the first pill. I see my doctor again in three days and will discuss taking something else because my anxiety is worse now that I am off of the beta blockers. I guess it’s my body adjusting to being without the BB. As for the magnesium, I found that most magnesiums work well except for magnesium oxide. It seems like magnesium oxide is not absorbed as well by the body as other magnesiums. I take magnesium citrate but there are more, for example; magnesium chelated with glycine and lysine, and other magnesiums that are combined with calcium, potassium, and zinc. You may want to talk to your doctor about them or even a pharmacist. I found that pharmacists are an invaluable resource for medicine questions and most are happy to talk to you and are readily available where a doctor could be days or weeks before you can talk to them. I have a backpack which I carry with me everywhere I go and have it next to me when I sleep. I carry in it my Xanax, my blood pressure monitor, Maalox, Gaviscon, and just yesterday I added the DGL for the stomach problems. I use it sort of as my safety blanket. It helps me to know that if the anxiety or panic attacks get real bad, that I can take my blood pressure and my emergency medicine right away. I guess it is my way to cope with the symptoms.





All times are GMT -7. The time now is 01:31 AM.





© 2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!